Nimbleness in arm and leg ,
(Ocala,Florida, United States )
Hello, I've been having trouble with my body for some time or some parts of my body. It all started two weeks ago when I went and got an adjustment and then went to the gym. I worked out and in the middle of my work out, something felt wrong; my hands got cold. My hands are normally cold but this was unusually cold. I could feel the coldness and normally only people who touched my hands felt the coldness. I stopped working out and went home.
The following day I had tingling almost like someone was pulling the hairs on my arm and leg both on the left side. I went to the doctor she didn't know what it could be so she just gave me muscle relaxers and sent me away.
The next day I had to work and my left arm and leg were on fire like my nerves were burning hot and my muscles ached. It felt like shingles but I could feel some pain on my right arm, not in my right leg though. I panicked. I worked with the pain. I'm a server so I lift a lot above my head and working with what was going on made it worse; I was now in tears.
I went and saw the doctor again. I had been put on ciprofloxacin for an earlier problem and now the doctor was saying oh it's just tendinitis. But my pain didn't seem anywhere near my tendons plus I was only on cipro for 10 days and the pain started 2/3 weeks later, a long time after which a pharmacist said it had already been out of my system by then none the less I trusted my doctor I'm now it on meloxicam. The meloxicam hurts my stomach so I rush the hospital in pain they do X-rays blood work all come back clean. I go to an acupuncturist. I stopped meloxicam I feel some relief of my pain. I start taking natural supplements pain feels reduced but still the fingers turn blue and get cold. Pain in upper back and along sciatic nerve not as intense but still uncomfortable I go back to doctor for follow up tell him I couldn't take meloxicam and that I was still in some pain they do X-rays of neck and pelvis blood work. I have no insurance so now my savings are being poured into this. Nothing shows up all clear he is now sending me for an MRI that's 835 out of my pocket since my insurance won't start till next month I'm now getting broke and have no results.
I'm getting stressed out the pain is near my neck. It gives me headaches and tingly feeling and numbers in left arm mainly but every now and then on right especially if I use it to do some sort of work. I haven't worked in weeks because of the pain and me being scared. I looked online and I think it might be a pinched nerve but my fingers keep turning blue; what could I have and what should I do? I feel lost and scared. Dear Romero,
As a general rule I don't allow my patients to exercise vigorously on the day after a treatment; it's possible this is related to the adjustment, but I think it very unlikely. The presentation suggests rather something else.
From drugs.com I found the following are side effects of Ciprofloxacin:
Ciprofloxacin may cause swelling or tearing of (rupture) a tendon. It can also have serious effects on your nerves, and may cause permanent nerve damage. Stop taking this medicine and call your doctor at once if you have:
signs of tendon rupture--sudden pain, swelling, bruising, tenderness, stiffness, movement problems, or a snapping or popping sound in any of your joints (rest the joint until you receive medical care or instructions); or
nerve symptoms--numbness, tingling, burning pain, or being more sensitive to temperature, light touch, or the sense of your body position.
This fits your symptoms perfectly.
Talk to your doctor about it, but the wise thing it would seem is stay completely off this medication for the present.
There was I expect some underlying condition in your back or neck that caused you to take the anti inflammatories and adjustments. These still need to be addressed, but perhaps the best would be to go for some massages, and the acupuncture for a bit; discuss it with your chiropractor too.
A bad reaction to some dangerous medication; that's what has likely happened. Stay off it.
Let me know how you get on.